Alert archive / Kansas / Red Flag Warnings in 2018

Red Flag Warning 17, NWS Wichita, KS

April 11, 201823 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 11, 2018, 9:07 AM CDT for 23 counties in Kansas. It took effect at Apr 12, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 9:07 AM CDT (14:07 UTC)
In effect from
Apr 12, 2018, 1:00 PM CDT
Expired
Apr 12, 2018, 8:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
All 23 counties

Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 2.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2183 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS83 KICT 111407
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
907 AM CDT Wed Apr 11 2018

KSZ047-050>053-067>071-082-083-091>095-098-099-120515-
/O.UPG.KICT.FW.A.0012.180412T1800Z-180413T0100Z/
/O.NEW.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
/O.CON.KICT.FW.W.0016.180411T1800Z-180412T0000Z/
Barton-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Chautauqua-Montgomery-
907 AM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 047...050...051...052...053...067...068...069...
070...071...082...083...091...092...093...094...095...098 AND
099...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...
051...052...053...067...068...069...070...071...082...083...091...
092...093...094...095...098 AND 099...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 1 PM to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 28 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-048-049-120515-
/O.UPG.KICT.FW.A.0012.180412T1800Z-180413T0100Z/
/O.NEW.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
Russell-Ellsworth-Saline-
907 AM CDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
048 AND 049...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 1 PM to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 22 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ033-120515-
/O.NEW.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
Lincoln-
907 AM CDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 033...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 1 PM to 8 PM CDT Thursday.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 26 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ072-096-100-120000-
/O.CON.KICT.FW.W.0016.180411T1800Z-180412T0000Z/
Allen-Neosho-Labette-
907 AM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 072...096 AND 100...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 36 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
4 follow-up statements
148 
WWUS83 KICT 120006
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
706 PM CDT Wed Apr 11 2018

KSZ051>053-067>071-082-083-091>095-098-099-121515-
/O.EXP.KICT.FW.W.0016.000000T0000Z-180412T0000Z/
/O.NEW.KICT.FW.A.0013.180413T1700Z-180414T0000Z/
/O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-
Montgomery-
706 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
051...052...053...067...068...069...070...071...082...083...091...
092...093...094...095...098 AND 099...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 051...052...053...067...068...069...070...071...082...083...
091...092...093...094...095...098 AND 099...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...
053...067...068...069...070...071...082...083...091...092...093...
094...095...098 AND 099...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Friday afternoon through Friday evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 40 mph on Thursday
  with southwest winds 20 to 30 mph on Friday.

* Relative Humidity...As low as 28 to 35 percent Thursday and as 
  low as 18 to 28 percent on Friday.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ047-050-121515-
/O.EXP.KICT.FW.W.0016.000000T0000Z-180412T0000Z/
/O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
Barton-Rice-
706 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
047 AND 050...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND
050...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 22 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ072-096-100-120115-
/O.EXP.KICT.FW.W.0016.000000T0000Z-180412T0000Z/
Allen-Neosho-Labette-
706 PM CDT Wed Apr 11 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...
096 AND 100...

South winds will remain gusty, however higher relative humidity
values will lessen the fire weather danger.

$$

KSZ032-033-048-049-121515-
/O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
Russell-Lincoln-Ellsworth-Saline-
706 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...048 AND 049...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 23 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
876 
WWUS83 KICT 120847
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
347 AM CDT Thu Apr 12 2018

KSZ051>053-067>071-082-083-091>095-098-099-130000-
/O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
/O.CON.KICT.FW.A.0013.180413T1700Z-180414T0000Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-
Montgomery-
347 AM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 051...052...053...067...068...069...070...071...
082...083...091...092...093...094...095...098 AND 099...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 051...052...053...067...068...069...070...071...
082...083...091...092...093...094...095...098 AND 099...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047>050-130000-
/O.CON.KICT.FW.W.0017.180412T1800Z-180413T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
347 AM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049 AND 050...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 22 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
636 
WWUS83 KICT 122038
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
338 PM CDT Thu Apr 12 2018

KSZ051>053-067>071-082-083-091>095-098-099-131145-
/O.UPG.KICT.FW.A.0013.180413T1700Z-180414T0000Z/
/O.NEW.KICT.FW.W.0018.180413T1700Z-180414T0000Z/
/O.CON.KICT.FW.W.0017.000000T0000Z-180413T0100Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-
Montgomery-
338 PM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...
052...053...067...068...069...070...071...082...083...091...092...
093...094...095...098 AND 099...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...
053...067...068...069...070...071...082...083...091...092...093...
094...095...098 AND 099...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 7 PM CDT Friday. The Fire Weather Watch is no longer
in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 22 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047>050-130100-
/O.CON.KICT.FW.W.0017.000000T0000Z-180413T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
338 PM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049 AND 050...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

Vaughan
174 
WWUS83 KICT 130042
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
742 PM CDT Thu Apr 12 2018

KSZ051>053-067>071-082-083-091>095-098-099-131545-
/O.EXP.KICT.FW.W.0017.000000T0000Z-180413T0100Z/
/O.CON.KICT.FW.W.0018.180413T1700Z-180414T0000Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-
Montgomery-
742 PM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
FRIDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
051...052...053...067...068...069...070...071...082...083...091...
092...093...094...095...098 AND 099...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...
053...067...068...069...070...071...082...083...091...092...093...
094...095...098 AND 099...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 22 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047>050-130145-
/O.EXP.KICT.FW.W.0017.000000T0000Z-180413T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
742 PM CDT Thu Apr 12 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049 AND 050...

The red flag warning will expire at 8pm.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:31 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 11, 6:31 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
631 AM CDT Wed Apr 11 2018

.SHORT TERM...(Today through Friday night)
Issued at 321 AM CDT Wed Apr 11 2018

Today and Thursday the wind and heat machine will be turned on!
Strong southerly flow and WAA will dominate the region which will
allow temperatures to warm up to well above normal for this time of
year.  Mixing heights are rather high today and Thursday as well
allowing gusty winds to develop this afternoon and Thursday
afternoon.  Wind gust 30 to 40 mph will be possible in Southern and
Southeastern portions of Kansas today.  Thursday afternoon looks
similar.  These warm temperatures and windy conditions will create
some fire weather issues today as well (see fire weather section for
more details).  While temperatures will be well above normal today,
records seem out of reach as most are in the low 90s. Thursday high
temperatures will be a little closer to records in Central Kansas
but again, most records are in the low to mid 90s and appear out of
reach.

Friday, the weather starts to get interesting.  The mid level cap
that will be in place over region today and Thursday will slowly
erode as moisture transport is very strong Thursday night and
Friday.  This will keep temperatures up Friday morning ahead of a
rather potent frontal system that will come through during the day.
There will be strong CAA behind the front which will keep the
temperatures in the mid to low 70s for the most part and will bring
the chance for some shower and thunderstorm activity. Unfortunately,
it appears that bulk of the shower and thunderstorm activity will be
east of turnpike.  Instability, shear and forcing look very good in
Southeast Kansas raising the specter of strong to severe
thunderstorms during the afternoon and evening hours.  Winds look to
the primary threat at this time but can't rule out large hail
either.

Metzger

.LONG TERM...(Saturday through Tuesday)
Issued at 321 AM CDT Wed Apr 11 2018

The extended range will start out much colder and windy as well.
Weekend temperatures will be well below normal to the point where
some records could fall.  There will also be a chance for some
wintry precipitation along the I-70 corridor Saturday night and into
Sunday as well. Accumulations are not expected to be more than a
tenth of an inch but this could cause some slick roads.
Additionally, winds will remain strong Saturday and Sunday
afternoon.  Saturday's winds will be stronger making Saturday a raw
day with wind chills likely to be in upper 20s in parts of Central
Kansas. Temperatures do not look to recover much until Monday when
southerly flow returns to the region.

Metzger

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 627 AM CDT Wed Apr 11 2018

Aviation concern will be wind shear this morning and again
overnight.

Southwest winds will quickly increase this morning once we start
mixing. Currently expecting sustained speeds around 30 mph for
areas along and southeast of the KS Turnpike with gusts
approaching 40 mph. Strong winds will start to decrease as sunset
approaches. However, winds just off of the surface will remain
strong overnight which will again setup some wind shear. We are
looking at winds by 2,000ft around 45 mph after sunset across most
of the area.

&&

.FIRE WEATHER...
Issued at 321 AM CDT Wed Apr 11 2018

Dry, warm and windy conditions will make for a problematic couple of
days.  A Red Flag Warning has been issued for today along with a
wind advisory.  The greatest threat looks to be between noon and 6
pm this afternoon when the warmest and windiest conditions are
expected.  Thursday also looks to be problematic with strong winds
as well.  A Fire Weather Watch has been issued for much of the
region Thursday afternoon .  See the latest bulletins for details.
Friday and Saturday also look to have some issues with fire weather
with extreme GFDI values expected for South Central Kansas Friday.
Extreme GFDI values are also expected Saturday along the I-70
corridor due the high winds expected that day despite the colder
temperatures.

Metzger

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    81  56  83  65 /   0   0   0  10
Hutchinson      83  54  84  62 /   0   0   0   0
Newton          81  55  82  64 /   0   0   0  10
ElDorado        80  57  82  64 /   0   0   0  10
Winfield-KWLD   80  58  83  65 /   0   0   0  20
Russell         86  48  89  54 /   0   0   0   0
Great Bend      85  50  88  53 /   0   0   0   0
Salina          84  52  86  64 /   0   0   0  10
McPherson       83  53  83  64 /   0   0   0  10
Coffeyville     77  58  79  65 /   0   0   0  30
Chanute         77  57  78  65 /   0   0   0  20
Iola            77  57  78  65 /   0   0   0  20
Parsons-KPPF    77  58  78  65 /   0   0   0  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
evening for KSZ047-050>053-067>072-082-083-091>096-098>100.

Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for KSZ052-053-068>072-083-092>096-098>100.

Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ032-047>053-067>071-082-083-091>095-098-099.

&&

SHORT TERM...ELM
LONG TERM...ELM
AVIATION...RBL
FIRE WEATHER...ELM
Hazardous weather outlook, Apr 11, 5:30 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
530 AM CDT Wed Apr 11 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
530 AM CDT Wed Apr 11 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Very high and extreme Grassland Fire Danger Indices are expected
across the entire region this afternoon. Additionally, strong
southerly winds ranging from 20 to 30 mph with higher gusts are
expected across much of South Central and Southeast Kansas. A Red
Flag Warning and a Wind Advisory have been issued for this afternoon
as a result. See the latest bulletins for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday through Saturday will have at least some areas of the
region with very high to extreme Grassland Fire Danger Indices.
These fire danger conditions will be expected during the afternoon
of each day and are being driven by expected high winds. Winds for
each day are expected to be in the 20 to 30 mph during the
afternoon. A fire weather watch has been issued for Thursday
afternoon for all areas of the region with the exception of far
Southeast Kansas. See the latest bulletin for details.

Showers and thunderstorms are possible Friday afternoon and early
evening. Some strong to severe thunderstorms are possible with
severe winds being the primary threat. However, large hail can't be
ruled out.

A light wintry mix of snow and rain is possible early Saturday
morning across central Kansas, mainly along and north of the I-70
corridor. Additionally, northwesterly winds are expected to be
rather strong with winds of 25 to 35 mph possible with higher
gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:34 AM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more15 hr

Nearby

Red Flag Warnings in Kansas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.